MAUDE Adverse Event Report: BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE -3; HIP PROTHESIS

BIOMET UK LTD. CER OPTION TYPE 1 TPR SLEVE -3; HIP PROTHESIS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Edema (1820); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Swelling (2091); Burning Sensation (2146); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation as the device remains implanted.Once the investigation has been completed a follow-up mdr will be submitted.Concomitant medical products: part # 650-1057/biolox head/ lot #2958839.The products below are reported by medwatch facility (b)(4) biomet ¿ 0001825034: part # 010000856/ liner / lot #6475495.Part # 51-104110/ stem / lot #6479649.Part #110017102/ shell / lot #6428483.Part #00625006530/ bone screw/ lot #64356267.Multiple mdr reports were filed for this event, please see associated report: 3002806535-2020-00220.Product remains implanted.
 
Event or Problem Description
It was reported 3 months post implantation patient is allegedly experiencing hives, burning, swelling and pain into the thigh.Right hip remains implanted.The patient is going to have a metal allergy test conducted; however, no results have been provided to date.
 
Event or Problem Description
It was reported 3 months post implantation patient is allegedly experiencing hives, burning, swelling and pain into the thigh.Right hip remains implanted.Reply received from the patient: -the hives have returned even on medication and he has been advised by the doctor to ramp up dosage.Patient had the metal patch testing of the prosthetic and all came out negative for allergies.Patient was advised by his alergist to start additional steroids and another med to control the hives.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00220-1.As the product has not been received, the investigation was limited to the information provided; a review of device history records.Radiographs: two post-operative radiographs: one anteroposterior (ap) radiograph and one lateral radiograph were provided with (b)(4).The date on which each radiograph was taken has not been provided.Diagnostic radiology details provided with the operative reports mention that the patient had immediate post-operative x-ray taken on the day of right hip arthroplasty ((b)(6) 2019), however findings of this radiograph mention there are subcutaneous staples right hip, which is not observed in the provided radiographs.In the provided ap radiograph, the implant components of the right hip arthroplasty appear adequately sized and positioned.The inclination angle of the acetabular cup was measured (imagej v1.52n, nih, usa) to be 41.3° in this radiograph.The g7 acetabular system surgical technique recommends a surgical inclination angle of 40°.Given that the difference between radiographic and intra-operative inclination is typically 5 degrees, the measured radiographic inclination angle appears to be satisfactory.The manufacturing history records for the g7 finned 3-hole shell, g7 neutral e1 liner, taperloc type 1 stem have been checked and verify that these parts were manufactured and sterilized in accordance with the applicable specifications.The material certificates for the biolox delta option head and type 1 taper sleeve have been checked and verify that these parts had conformance to the applicable specifications.The sterilization certificate for the type 1 sleeve used at the taper junction verifies that this component was sterilized correctly.Physical therapy notes provided with (b)(4) mention that the patient is allergic to penicillin and latex, and also has a history of hypothyroidism.Recurring symptoms (hives, burning, swelling, pain, tightness etc.) were observed by the patient.It is also reported in the physical therapy notes that the patient is able to perform most adl and has been hiking for a 3 to 5 miles without any difficulty or adverse reaction.Moreover, the patient presents a bmi of 21.95 (normal) as recorded during physical therapy initial examination on (b)(6) 2019.Immediate post-operative radiographs have been requested, not been provided and are required to evaluate initial size, position and alignment of the components.The reason for the observed hives, burning, swelling and pain cannot be determined with the provided information, but these symptoms seem to be tolerated, as indicated in the physiotherapy report.A review of the complaint database over the last 3 years has found 1 similar complaint reported with the item 650-1057 and no similar complaints reported with the item 650-1065.Risk assessment: -risk management report documents the estimated residual risk associated with the reported event.-the root cause of the issue could not be determined with the information currently available, therefore the specific failure cause within the risk tables could not be selected for comparison.-the complaint summary states: the reason for the observed hives, burning, swelling and pain cannot be determined with the provided information, but these symptoms seem to be tolerated, as indicated in the physiotherapy report.-the reported event states pain.In the above risk file, pain is considered a harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.-the reported event also states hives, burning, swelling.In the above risk file, reaction to allergen or toxin, moderate is considered a harm with a severity level of 3 for a number of hazards defined as moderate, which is described in the severity table as: s-3 prescribed medical or surgical intervention to preclude permanent impairment of a body function or body structure.Contributed to minor, temporary, or medically reversible injury.-the reported event is considered to be within the severity of the rmr.No corrective or preventive actions are deemed necessary at this time.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.

Brand Name
CER OPTION TYPE 1 TPR SLEVE -3
Common Device Name
HIP PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key9932316
Report Number3002806535-2020-00221
Device Sequence Number16313301
Product Code LPH
UDI-Device Identifier00887868248665
UDI-Public00887868248665
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1065
Device Lot Number2950541
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date04/07/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight62